Alert archive / Montana / River Flood Warnings in 2020
River Flood Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Jun 29, 2020, 7:07 AM MDT for Lewis and Clark County, Montana. It took effect at Jun 29, 2020, 12:00 PM MDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 7:07 AM MDT (13:07 UTC)
- In effect from
- Jun 29, 2020, 12:00 PM MDT
- Expired
- Jun 30, 2020, 1:18 PM MDT
- In force
- 25 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 60 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dearborn River near Craig (DBRM8).
- Action stage
- 5.5 ft
- Minor stage
- 6.5 ft
- Moderate stage
- 8 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06073500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
271
WGUS45 KTFX 291307
FLWTFX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Great Falls MT
707 AM MDT Mon Jun 29 2020
...The National Weather Service in Great Falls MT has issued a Flood
Warning for the following rivers in Montana...
Dearborn River at Craig affecting Lewis and Clark County.
For the Dearborn River...including Craig...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To escape rising water, take the shortest path to higher ground.
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued by Tuesday morning at 600 AM MDT.
&&
MTC049-301200-
/O.NEW.KTFX.FL.W.0002.200629T1800Z-200702T0000Z/
/DBRM8.2.ER.200629T2334Z.200630T1200Z.200701T1400Z.NO/
707 AM MDT Mon Jun 29 2020
The National Weather Service in Great Falls has issued a
* Flood Warning for
the Dearborn River at Craig.
* From this afternoon to Wednesday evening.
* At 6:15 AM MDT Monday the stage was 4.6 feet.
* Flood stage is 6.5 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 8.2 feet tomorrow morning. It will
then fall below flood stage Wednesday morning.
* Impact...At 6.5 feet, the river comes out of its banks within
reach of the USGS gauge, flooding fields to the north of river and
west of Highway 287.
* Flood History...This forecast crest compares to a previous crest
of 8.1 feet on 05/27/2019.
&&
LAT...LON 4716 11217 4724 11218 4723 11202 4714 11187
4712 11194
$$
CC2 follow-up statements
855
WGUS85 KTFX 301024
FLSTFX
Flood Statement
National Weather Service Great Falls MT
424 AM MDT Tue Jun 30 2020
...The Flood Warning continues for the following rivers in Montana...
Dearborn River at Craig affecting Lewis and Clark County.
For the Dearborn River...including Craig...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To escape rising water, take the shortest path to higher ground.
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov.
&&
MTC049-010000-
/O.CON.KTFX.FL.W.0002.000000T0000Z-200702T0000Z/
/DBRM8.1.ER.200630T1600Z.200630T1800Z.200701T0600Z.NO/
424 AM MDT Tue Jun 30 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Dearborn River at Craig.
* Until Wednesday evening.
* At 3:15 AM MDT Tuesday the stage was 5.8 feet.
* Flood stage is 6.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 6.6 feet this afternoon. It will then
fall below flood stage just after midnight tonight.
* Impact...At 6.5 feet, River coming out of banks within reach of
USGS gage, flooding field to north of river and west of Highway
287.
* Flood History...This crest compares to a previous crest of 6.4
feet on 06/16/1950.
&&
LAT...LON 4716 11217 4724 11218 4723 11202 4714 11187
4712 11194
$$
TP340
WGUS85 KTFX 301918
FLSTFX
Flood Statement
National Weather Service Great Falls MT
118 PM MDT Tue Jun 30 2020
...The Flood Warning is cancelled for the following rivers in
Montana...
Dearborn River at Craig affecting Lewis and Clark County.
MTC049-302030-
/O.CAN.KTFX.FL.W.0002.000000T0000Z-200702T0000Z/
/DBRM8.1.ER.200630T1600Z.200630T1800Z.200701T0600Z.NO/
118 PM MDT Tue Jun 30 2020
...The Flood Warning for the Dearborn River at Craig has been
cancelled...
The Flood Warning is cancelled for
the Dearborn River at Craig.
* At 12:15 PM MDT Tuesday the stage was 5.7 feet.
* Flood stage is 6.5 feet.
* Forecast...The Dearborn River has creasted, and should continue to
slowly fall through Wednesday.
&&
LAT...LON 4716 11217 4724 11218 4723 11202 4714 11187
4712 11194
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 29, 5:23 AM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 29, 5:23 AM MDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 523 AM MDT Mon Jun 29 2020 Updated Aviation Discussion .SYNOPSIS... A spring-like storm system will continue to impact the region with wet and unseasonably cool conditions through Tuesday. Locally heavy rain across western portions of central and north-central Montana may lead to flooding in some areas with rises likely on many rivers and creeks likely through the middle of this week. Unseasonably cool conditions will persist through Tuesday with snow possible at times across the higher mountains of southwest Montana. && .DISCUSSION... Today through Tuesday... An unseasonably deep upper trough is in place across the northern Rockies with mid level closed circulation center over southern Idaho this morning. Deep moisture continuing to circulate across the region will maintain widespread coverage of rain/showers across most of the forecast area today. Central MT remains under the most favorable upper level forcing including diffluent flow and upper level jet position and this along with a deep/moist easterly flow will continue to focus heaviest rainfall over central MT through early this afternoon with a gradual shift northward later today into tonight as the mid level circulation center slowly moves north from Idaho. Focus for continuous precipitation shifts north to the northern Rocky Mtn Front tonight as the mid level circulation elongates and lifts north with some drier air working north into SW MT this evening and at least eastern portions of central MT overnight. Coldest air aloft near the upper low has forced snow levels down to near 7000 feet at times overnight across SW MT and this may occur through tonight with some wet snow possible at Chief Joseph and Big Hole Passes at times, but any accumulation would most likely be limited to the peaks above 8000 ft. Overall forecast precipitation amounts have changed little with discussion of potential hydrologic impacts included below. Hoenisch Wednesday through the Independence Day Weekend... The ongoing upper level trough over the region persist through Wednesday, with some drier air wrapping into the region. Widespread rainfall will transition to more showery-like conditions Wednesday morning, with increased chances for thunderstorms to develop Wednesday afternoon and evening. By Thursday and into next weekend, the large scale pattern continues to support continued upper level troughing west of the divide, with ridging expanding back over the area from the east. Gradual warming is likely as troughing shifts back to the west of the area with temperatures likely returning to seasonal norms by the weekend. Still a lot of details to be worked out however with regard to the impact of shortwave features moving through the trough centered to our west, which would maintain at least some chance for convective precipitation throughout the period. -TP && .AVIATION... Updated 523 AM MDT Mon Jun 29 2020 (29/12Z TAF Period) MVFR to IFR conditions remain persist through much of today across the region with widespread rain and Mtn obscuration. Steady rain over central MT this morning into early this afternoon with periods of moderate to heavy rainfall and lower visibility at times. Precipitation coverage and intensity decreases from south to north this evening with some improvement to ceilings, though lower clouds and occasional showers linger into Tuesday morning. Hoenisch NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing runway closure. && .HYDROLOGY... Much of central MT has already seen .5" to 1" of precipitation with locally higher amounts in central/northern Lewis and clark county. An additional 1" to 3" of rainfall are likely today through tonight for areas roughly along and west of I-15 from central Lewis and clark county northward. Expect some flooding impacts to develop today in the area highlighted by the Flood Watch along smaller creeks and streams and adjacent roadways as well as in lower lying areas where water collects. The Dearborn River is likely to see the sharpest increase today and will be closely monitored with latest forecasts projecting a rise to flood stage near Craig by this evening. The Sun, Teton and Marias Rivers will likely also rise later tonight through Tuesday, though not as sharply as the Dearborn. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 48 62 48 / 100 70 70 50 CTB 57 49 60 47 / 100 90 90 60 HLN 56 46 62 46 / 100 80 90 60 BZN 60 41 63 43 / 80 50 80 70 WYS 53 32 54 35 / 80 50 90 90 DLN 55 40 59 42 / 70 60 90 60 HVR 64 52 69 51 / 90 80 60 60 LWT 56 45 63 45 / 100 60 70 50 && .TFX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday afternoon Cascade...Central and Southern Lewis and Clark...Eastern Glacier...Eastern Pondera... Eastern Teton...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jun 29, 6:40 AM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
640 AM MDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 1 NNW BLACK EAGLE 47.54N 111.29W
06/29/2020 M1.23 INCH CASCADE MT NWS EMPLOYEE
&&
MOLDANLocal storm report, Jun 29, 6:43 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
643 AM MDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 1 NNW BLACK EAGLE 47.54N 111.29W
06/29/2020 M1.23 INCH CASCADE MT NWS EMPLOYEE
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1
NNW BLACK EAGLE. RAINFALL SINCE SATURDAY
EVENING (JUNE 27TH).
&&
MOLDANLocal storm report, Jun 29, 6:45 AM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
645 AM MDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM HEAVY RAIN 1 NNW LEWISTOWN 47.07N 109.43W
06/29/2020 E1.06 INCH FERGUS MT PUBLIC
.56 SINCE MIDNIGHT.
&&
MLLocal storm report, Jun 29, 6:46 AM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
646 AM MDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 5 S GREAT FALLS 47.44N 111.31W
06/29/2020 M0.78 INCH CASCADE MT NWS EMPLOYEE
RAINFALL SINCE SUNDAY EVENING (JUNE 28TH).
&&
MOLDANLocal storm report, Jun 29, 6:48 AM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
648 AM MDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HEAVY RAIN DANVERS 47.23N 109.72W
06/29/2020 M1.26 INCH FERGUS MT PUBLIC
&&
MOLDANThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:11 PM MDT | Areal Flood Advisory | TFX | Lewis and Clark, Teton | 25 hr |
Nearby
River Flood Warnings in Montana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.